Tornadoes · United States · Texas · 2025
Unrated tornado, Pep to Whitharral, Texas, June 5, 2025
From Pep to Whitharral, this Unrated tornado ran 0.9 miles across Hockley County on June 5, 2025, touching down at 6:13 PM CDT and reaching 500 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- June 5, 2025
- Touchdown
- 6:13 PM CDT (23:13 UTC)
- Lifted
- 6:15 PM CDT (23:15 UTC)
- On the ground
- 2 minutes
- Path length
- 0.9 miles (1.4 km)
- Path width
- 500 yards (457 m)
- Deaths
- 0
- Injuries
- 0
- County
- Hockley County
- Touchdown point
- 33.720, -102.526
- Lift-off point
- 33.715, -102.512
- Record number
- 2506051713-01
The damage survey
20 damage points were recorded along this path by NWS LUB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU. The highest wind the damage implies is 118 mph.
- Center pivot flipped. Time of damage estimated.
- Camper rolled over. Time of damage estimated.
- Time of damage estimated. Northern extent of snapped downed power poles
- Multiple trailers damaged. Time of damage estimated.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the afternoon and evening hours of the fifth, an intense supercell thunderstorm moved over the South Plains region of West Texas, producing several tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This thunderstorm also produced widespread damage from very strong straight-line winds and large hail across western and southwestern portions of the City of Lubbock (Lubbock County) before it exited into Crosby and Garza Counties and weakened late in the evening. A cold front stalled south of the South Plains early in the afternoon before returning northward as a warm front. Very humid air returned to the region as the front moved northward and contributed to extreme atmospheric instability by the afternoon. This allowed for explosive thunderstorm development from far east-central New Mexico into the South Plains. This supercell initially produced a brief tornado over far northwestern Cochran County that moved over open country and produced no known damage. Shortly thereafter, the supercell produced a strong wedge-type tornado several miles northwest of Morton (Cochran County), which destroyed multiple large wooden power poles as it tracked eastward, eventually crossing Texas State Highway 214 about four miles north of Morton before dissipating over northeastern Cochran County. The supercell then produced another strong tornado over far northwestern Hockley County, about five miles northwest of the community of Pettit (Hockley County), which was directly observed by mobile research radar. A separate and very brief cone-type tornado was then observed only two miles north of Pettit. The supercell then began to track more southeastward, with no tornadoes observed for a period of approximately 15 minutes. Just as the supercell approached US Highway 385 in north-central Hockley County, it produced another strong tornado which crossed US Highway 385 about three miles south of the community of Whitharral (Hockley County). This tornado destroyed several additional wooden power poles, rolled a semi-truck traveling on the highway, and damaged buildings and trees along its path before dissipating about seven miles east of US Highway 385. The final three tornadoes produced by this supercell were observed as the storm crossed from eastern Hockley County into western Lubbock County. The first tornado developed approximately three miles northeast of Texas State Highway 114 and the community of Smyer (Hockley County), damaging and destroying multiple manufactured homes as it moved eastward before dissipating along the Hockley/Lubbock County line. The second tornado developed very close to the termination of the previous tornado, and damaged and destroyed several homes and buildings as it tracked southeastward and dissipated only about a quarter mile north of Texas State Highway 114. The final tornado produced during this event developed and tracked over southern portions of Reese Center (Lubbock County), toppling large trees and damaging roofs before dissipating just outside the Lubbock city limits. Although the storm did not produce any additional tornadoes after this point, the supercell did continue to produce very strong straight-line winds and large hail, which resulted in widespread damage to homes and businesses across western and southwestern portions of the City of Lubbock. Many buildings within the city experienced significant damage to roofs and windows, and hail up to the size of tennis balls was observed within the city limits. The supercell continued to produce large hail and severe wind gusts as it moved over the community of Slaton in southeastern Lubbock County, with the storm finally weakening over Crosby and Garza Counties with no additional severe weather reports after it moved to the east of the Caprock Escarpment. After the initial supercell thunderstorm moved east, additional thunderstorms developed over far eastern New Mexico and the South Plains bringing more severe storms late in the evening through the early morning hours of the sixth.
An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the third of the tornadoes. No damage was observed or reported with this tornado, however, it was directly observed by mobile research radar. This tornado began in far eastern Cochran County before moving into far western Hockley County.
An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the fourth of the tornadoes. A brief cone-type tornado was observed by broadcast media approximately 1.5 miles north of Petit. No damage was observed or reported.
An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the fifth of the tornadoes. As the supercell thunderstorm approached US Highway 385 in north-central Hockley County it produced another strong tornado. This tornado crossed US Highway 385 approximately three miles north of Whitharral. The tornado destroyed several wooden power poles, rolled a semi-truck traveling on the highway, and damaged buildings and trees along its path before dissipating about seven miles east of the highway.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
35 minutes of warning. NWS LUB issued a tornado warning for this county at 22:38 UTC, 35 minutes before the tornado touched down, in force until 23:30 UTC.
The county was under a tornado watch, issued at 18:20 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:20 UTC | 03:00 UTC | Tornado Watch | LUB |
| 22:38 UTC | 23:30 UTC | Tornado Warning | LUB |
| 22:41 UTC | 23:45 UTC | Severe Thunderstorm Warning | LUB |
| 22:42 UTC | 00:45 UTC | Flash Flood Warning | LUB |
| 23:27 UTC | 00:00 UTC | Tornado Warning | LUB |
| 23:44 UTC | 00:24 UTC | Severe Thunderstorm Warning | LUB |
| 23:54 UTC | 00:45 UTC | Tornado Warning | LUB |
| 00:03 UTC | 03:30 UTC | Flash Flood Warning | LUB |
| 00:06 UTC | 00:30 UTC | Severe Thunderstorm Warning | LUB |
| 00:30 UTC | 00:58 UTC | Severe Thunderstorm Warning | LUB |
| 00:39 UTC | 01:19 UTC | Tornado Warning | LUB |
| 01:07 UTC | 01:29 UTC | Flash Flood Warning | LUB |
| 01:47 UTC | 02:45 UTC | Severe Thunderstorm Warning | LUB |
| 02:27 UTC | 03:21 UTC | Severe Thunderstorm Warning | LUB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:54 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Jun 5, 1:29 PM CDT, 4 hours 44 minutes earlier. Its key messages:
- Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
- Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 1:29 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 129 PM CDT Thu Jun 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes. - Severe thunderstorm chances remain forecast each afternoon from Friday through early next week. && .SHORT TERM... (This evening through Friday) Issued at 121 PM CDT Thu Jun 5 2025 Skies will continue to clear through the afternoon and a potential significant severe weather setup will commence. Uncertainty still exists with regards to exact timing, particularly as models have performed poorly this morning. Nonetheless, a warm front continues to lift northward near the I-20 corridor and a LLJ will gradually develop over our area through the day. Moisture parameters remain impressive, with dewpoints climbing into the upper 60s and average PWATs around 1.75". Perhaps most notable is the pronounced low-level veering indicated on many of the forecast soundings. This would suggest the potential for spinning supercells and hence tornadoes. Large hail, damaging winds, and heavy rain are all in play as well. While storm placement will depend on where the boundary sets up, the most likely scenario at this time are for storms to develop along near the TX/NM border and generally track eastward through the evening. Convective activity will begin to diminish after sunset with overcast skies persisting overnight due to lingering moisture. An upper wave will track across the area Friday afternoon/evening. Combined with moist low-level SE flow, storms are again expected to develop. While severe parameters are generally not as high as today, a strong potential still exists for similar hazards. && .LONG TERM... (Friday night through next Wednesday) Issued at 121 PM CDT Thu Jun 5 2025 Not much has changed with the long term forecast. The upper high to our south will amplify and flatten east to west Saturday. This will keep zonal upper flow through much of the weekend. The upper high will then retrograde until it is over the eastern Pacific early next week. Models had originally developed a blocking pattern with the upper high with an upper trough currently across the Pacific Northwest, but they have abandoned this outcome for the time being. Northwesterly upper flow will take hold Sunday into at least late Tuesday as the upper high moves westward and an upper trough associated with an upper low over the Great Lakes amplifies. This will allow for daily afternoon storm chances. While severe storms will be possible each afternoon, the largest threat will be damaging wind and heavy rainfall. && .AVIATION... (18Z TAFS) Issued at 1154 AM CDT Thu Jun 5 2025 LIFR/IFR conditions may persist at all sites for the next couple of hours before partial clearing. Severe thunderstorms are possible at all sites though this evening, though should occur slightly later at KCDS. Once storms clear, lingering moisture will bring lower CIGs, with a slightly higher chance at KLBB and KPVW. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....51 AVIATION...19
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 123 PM CDT Thu Jun 5 2025 TXZ021>044-061830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 123 PM CDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 10 PM CDT for the South Plains, Rolling Plains, and far southern Texas Panhandle. Severe thunderstorms are forecast to develop across portions of the Caprock and Rolling Plains this afternoon and evening. Storms will be capable of producing extremely large hail in excess of baseball size, damaging wind gusts up to 80 mph, and tornadoes, some possibly strong. Storms will also produce torrential rainfall, resulting in the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorm chances return each afternoon and evening Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 5, 5:36 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
536 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tornado 5 NW Morton 33.77N 102.83W
06/05/2025 Cochran TX Public
Multiple reports of a large wedge tornado
ongoing northwest of Morton.
&&
DWKLocal storm report, Jun 5, 5:37 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
537 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 8 W Enochs 33.83N 102.90W
06/05/2025 M3.00 Inch Bailey TX Public
Report from mPING: Tea Cup (3.00 in.).
&&
DWKLocal storm report, Jun 5, 5:47 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
547 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Tornado 4 N Morton 33.78N 102.76W
06/05/2025 Cochran TX Public
Large wedge tornado crossing Highway 214
north of Morton.
&&
DWKLocal storm report, Jun 5, 5:58 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
558 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Hail 8 WSW Enochs 33.84N 102.90W
06/05/2025 M3.10 Inch Bailey TX Trained Spotter
Observed by the ICECHIP project.
&&
DWKLocal storm report, Jun 5, 5:59 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
559 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 9 WSW Enochs 33.83N 102.90W
06/05/2025 M2.90 Inch Bailey TX Trained Spotter
Observed by the ICECHIP project.
&&
DWKLocal storm report, Jun 5, 6:08 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
608 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tornado 5 SSW Pep 33.74N 102.60W
06/05/2025 Hockley TX Broadcast Media
Wedge tornado observed, then obscured by
dust shortly thereafter.
&&
DWKThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 00:00Z
0.8 hours after it, 184 km from the path. June 6, 2025.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 2728 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.7
- 0-3 km lapse rate
- 6.1 K/km
The radar
The Lubbock radar (KLBB), 66 km away, was scanning. The volume nearest the touchdown began at 23:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:14 UTC | TORNADO | 13 N Bledsoe | Cochran, TX | Several brief tornado touchdowns reported just to the east of the state line. |
| 22:31 UTC | TORNADO | 7 Wnw Morton | Cochran, TX | |
| 22:33 UTC | HAIL 3.1 | 8 Wsw Enochs | Bailey, TX | Observed by the ICECHIP project. |
| 22:35 UTC | TSTM WND DMG | 5 Nw Morton | Cochran, TX | Swath of power poles that were snapped, likely associated with the passage of a tornado. Damage about a half mile wide or maybe a little bit more. Time of damage is estimated. |
| 22:35 UTC | HAIL 2.9 | 9 Wsw Enochs | Bailey, TX | Observed by the ICECHIP project. |
| 22:35 UTC | HAIL 3 | 8 W Enochs | Bailey, TX | Report from mPING: Tea Cup (3.00 in.). |
| 22:35 UTC | TORNADO | 5 Nw Morton | Cochran, TX | Multiple reports of a large wedge tornado ongoing northwest of Morton. |
| 22:46 UTC | TORNADO | 4 N Morton | Cochran, TX | Large wedge tornado crossing Highway 214 north of Morton. |
| 23:03 UTC | TORNADO | 5 Ssw Pep | Hockley, TX | Wedge tornado observed, then obscured by dust shortly thereafter. |
| 23:04 UTC | HAIL 1.75 | 6 Sw Pep | Cochran, TX | Report from mPING: Golf Ball (1.75 in.). |
| 23:10 UTC | HAIL 3.25 | 4 Sw Pep | Hockley, TX | Report from mPING: Baseball+ (3.25 in.). |
| 23:15 UTC | TORNADO | 11 Nw Levelland | Hockley, TX | Brief cone tornado reported near Pettit. |
| 23:35 UTC | TORNADO | 5 N Levelland | Hockley, TX | |
| 23:35 UTC | TORNADO | 7 N Levelland | Hockley, TX | Corrects location of previous tornado report from 5 N Levelland. |
| 23:42 UTC | FLASH FLOOD | 1 S Pep | Hockley, TX | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| 23:42 UTC | TORNADO | 2 Ssw Whitharral | Hockley, TX | EM reports large semi-truck rolled by tornado just south of Whitharral. |
| 23:44 UTC | TSTM WND DMG | 3 Ssw Whitharral | Hockley, TX | Large power poles snapped, tree branches mangled. |
| 23:52 UTC | TORNADO | 7 Se Whitharral | Hockley, TX | NSSL observes small tornado southeast of Whitharral. |
| 23:57 UTC | FLASH FLOOD | 3 N Pep | Lamb, TX | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| 00:05 UTC | HAIL 5 | 7 S Anton | Hockley, TX | Social media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even after melting. Time estimated from radar. |
| 00:05 UTC | HAIL 5 | 7 S Anton | Hockley, TX | Social media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even with some melting. Time estimated from radar. |
| 00:07 UTC | FUNNEL CLOUD | Reese Center | Lubbock, TX | Brief funnel cloud observed from Reese Center. |
| 00:14 UTC | TORNADO | 6 Ne Smyer | Hockley, TX | |
| 00:24 UTC | TORNADO | 3 Ne Smyer | Hockley, TX | Video of multi-vortex tornado just west of Reese Center. |
| 00:27 UTC | TSTM WND DMG | 4 Ne Smyer | Hockley, TX | Power poles snapped. |
| 00:32 UTC | TORNADO | 3 Wnw Reese Center | Lubbock, TX | Twin tornadoes observed by NSSL. |
| 00:36 UTC | FLASH FLOOD | 6 S Anton | Hockley, TX | |
| 00:40 UTC | TSTM WND GST 95 | Smyer | Hockley, TX | Gusts ranging from 63 to 95 mph observed from 738 PM to 745 PM. |
| 00:41 UTC | TSTM WND GST 69 | Reese Center | Lubbock, TX | Gusts ranging from 61 mph to 69 mph measured from 737 PM to 742 PM. |
| 00:41 UTC | TORNADO | 5 Wnw Reese Center | Hockley, TX | *** 1 INJ *** EM reports structure damage from tornado. |
| 00:46 UTC | TSTM WND GST 109 | Smyer | Hockley, TX | Peak gust of 109 mph. Gust of 107 mph also measured at 747 PM. |
| 00:46 UTC | TSTM WND GST 109 | Smyer | Hockley, TX | Peak gust of 109 mph. Gust of 107 mph also observed at 747 PM. |
| 00:49 UTC | FLASH FLOOD | 1 E Shallowater | Lubbock, TX | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| 00:50 UTC | TSTM WND DMG | Shallowater | Lubbock, TX | Large carport ripped loose from house and entangled in power lines. |
| 00:50 UTC | TSTM WND GST 59 | 4 S Levelland | Hockley, TX | Also gusted to 58 mph at 742 PM. |
| 00:50 UTC | TORNADO | Reese Center | Lubbock, TX | Rain-wrapped tornado observed. |
| 00:53 UTC | TSTM WND GST 74 | Reese Center | Lubbock, TX | Peak measured gust. |
| 00:55 UTC | TSTM WND DMG | 1 Se Reese Center | Lubbock, TX | Roofs removed from buildings, sheds rolled, at 179 and 19th. |
| 01:00 UTC | TSTM WND DMG | 1 E Reese Center | Lubbock, TX | Railroad crossing guard damaged at 4th Street and Inter Ave just east of Reese Center. Additional damage in the nearby area included a Greenhouse roof that was destroyed and a metal roof removed from a house. Time of dam |
| 01:00 UTC | TSTM WND DMG | 1 Ese Reese Center | Lubbock, TX | A house lost bricks and shingles, as well as the fence on the southeast side of home, at 12th Street & Inler Avenue. The time of the damage is estimated. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of June 5, 2025
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 11:30 AM MDT | Unrated | San Juan, UT | 0.1 | 10 | |||
| June 5 | 4:04 PM EDT | EF0 | Stark, OH | 0.1 | 25 | $10,000 | ||
| June 5 | 4:22 PM CDT | Unrated | Stanton, KS | 0.9 | 20 | |||
| June 5 | 3:34 PM MDT | Unrated | Roosevelt, NM | 0.3 | 50 | |||
| June 5 | 3:37 PM MDT | Unrated | Roosevelt, NM | 0.5 | 50 | |||
| June 5 | 3:40 PM MDT | Unrated | Roosevelt, NM | 0.4 | 50 | |||
| June 5 | 3:41 PM MDT | Unrated | Roosevelt, NM | 0.6 | 50 | $50,000 | ||
| June 5 | 3:55 PM MDT | Unrated | Roosevelt, NM | 0.8 | 50 | |||
| June 5 | 4:03 PM MDT | Unrated | Roosevelt, NM | 1.1 | 50 | |||
| June 5 | 5:10 PM CDT | Unrated | Cochran, TX | 2.5 | 50 | |||
| June 5 | 5:30 PM CDT | EF2 | Cochran, TX | 9.9 | 1,725 | |||
| June 5 | 5:55 PM CDT | Unrated | Cochran, TX | 4.5 | 500 | |||
| June 5 | 6:27 PM CDT | EF2 | Hockley, TX | 8.8 | 1,936 | |||
| June 5 | 7:12 PM CDT | EF1 | Hockley, TX | 3.6 | 880 | 2 | ||
| June 5 | 7:19 PM CDT | EF2 | Hockley, TX | 3.3 | 968 | |||
| June 5 | 7:43 PM CDT | EF1 | Lubbock, TX | 2.6 | 792 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.